MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION LINEAR; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION LINEAR; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-2158-70
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Model number / catalog number: sc-2158-50, serial number: (b)(4), batch / lot number: 20455086, model / catalog description: linear lead kit 50 cm.
 
Event or Problem Description
A report was received that the patients leads had high impedances.The patient underwent a lead replacement procedure and was doing well postoperatively.
 
Additional Manufacturer Narrative
Sc-2158-70 (sn (b)(4)).Device evaluation indicated that the complaint regarding the impedance anomaly has been confirmed.The proximal tip was sharply bent and e2 cable was fractured.It appears that excessive mechanical force was exerted onto the proximal end resulting in the fracture.Additionally, the 70 centimeter lead was cleanly cut and the distal portion about 22 centimeters was not returned.The cut damage to the lead was a result of a typical explant procedure and it was not considered a failure.Sc-2158-50 (sn (b)(4)).Device evaluation indicated that visual inspection of the lead revealed that three cables were fractured at the bent/kinked location of the lead.The bent/kinked location is 1 cm from the set screw mark of the clik anchor.There were no exposed cables at the fracture location.The lead got kinked after it exited the clik anchor resulting in the reported complaint.
 
Event or Problem Description

Brand Name
LINEAR
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key8970299
Report Number3006630150-2019-04880
Device Sequence Number10810123
Product Code LGW
UDI-Device Identifier08714729767718
UDI-Public08714729767718
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2016
Device Model NumberSC-2158-70
Device Catalogue NumberSC-2158-70
Device Lot Number17513760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR